MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Blurred Vision (2137); No Code Available (3191)
Date of Event 12/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.7mm, micl13.7, -15.0 diopter, implantable collmer lens into the patients right eye (od) on (b)(6) 2018.The lens was later removed and replaced with a shorter length lens due to excessive vault, pupil block, angle closure, intraocular pressure, and blurred vision.It was reported that the replacement lens resolved the problem, patient was stable.Patient is currently on alphagan.In the reporters opinion the cause of event is due to the recommended diameter, was too big.
 
Additional Manufacturer Narrative
Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: corrected to "(b)(6) 2018" in the initial mdr.Patient code: "2137" not included in the initial mdr.Device code: "1401" not included in the initial mdr.Additional data: claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8242395
Report Number2023826-2019-00101
Device Sequence Number1557929
Product Code MTA
UDI-Device Identifier00841542103664
UDI-Public00841542103664
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberMICL13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer01/18/2019
03/15/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date02/15/2019
03/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR